Next Article in Journal
Time Domain Simulation of Sound Waves Using Smoothed Particle Hydrodynamics Algorithm with Artificial Viscosity
Next Article in Special Issue
A Quartically Convergent Jarratt-Type Method for Nonlinear System of Equations
Previous Article in Journal
Training Artificial Neural Networks by a Hybrid PSO-CS Algorithm
Previous Article in Special Issue
Numerical Solution of Turbulence Problems by Solving Burgers’ Equation
Article Menu

Export Article

Open AccessArticle
Algorithms 2015, 8(2), 309-320; doi:10.3390/a8020309

An Optimal Eighth-Order Derivative-Free Family of Potra-Pták’s Method

University Institute of Engineering and Technology, Panjab University, Chandigarh 160-014, India
Author to whom correspondence should be addressed.
Academic Editor: Alicia Cordero
Received: 25 April 2015 / Accepted: 8 June 2015 / Published: 15 June 2015
(This article belongs to the Special Issue Numerical Algorithms for Solving Nonlinear Equations and Systems)
View Full-Text   |   Download PDF [295 KB, uploaded 15 June 2015]   |  


In this paper, we present a new three-step derivative-free family based on Potra-Pták’s method for solving nonlinear equations numerically. In terms of computational cost, each member of the proposed family requires only four functional evaluations per full iteration to achieve optimal eighth-order convergence. Further, computational results demonstrate that the proposed methods are highly efficient as compared with many well-known methods. View Full-Text
Keywords: Steffensen-type methods; Kung-Traub conjecture; optimal order of convergence; efficiency index Steffensen-type methods; Kung-Traub conjecture; optimal order of convergence; efficiency index

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Kansal, M.; Kanwar, V.; Bhatia, S. An Optimal Eighth-Order Derivative-Free Family of Potra-Pták’s Method. Algorithms 2015, 8, 309-320.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top